Alert archive / Illinois / Snow Advisories in 2007
Snow Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this snow advisory at Feb 5, 2007, 3:34 PM CST for 35 counties in Illinois. It took effect at Feb 6, 2007, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2007, 3:34 PM CST (21:34 UTC)
- In effect from
- Feb 6, 2007, 6:00 AM CST
- Expired
- Feb 6, 2007, 3:37 PM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 052134 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CST MON FEB 5 2007 ...FAST MOVING CLIPPER SYSTEM HEADED TOWARDS CENTRAL ILLINOIS FOR TOMORROW MORNING... .RAPIDLY MOVING CLIPPER SYSTEM BRINGING 2 TO 5 INCHES OF SNOW TO MUCH OF CENTRAL ILLINOIS TUESDAY MORNING. WITH THE QUICKNESS OF THE STORM AND THE LACK OF SIGNIFICANT MOISTURE IN THE ATMOSPHERE...SNOW IS LIKELY TO BE OF THE LIGHT AND FLUFFY VARIETY. AS A RESULT...VERY LIGHT WINDS ARE ALL THAT WILL BE NEEDED TO BLOW THE SNOW AROUND...REDUCING VISIBILITIES AND CREATING SOME TRAVEL ISSUES FOR THE REGION. ILZ027>031-036>038-040>057-061>063-066>068-071>073-060145- /O.NEW.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 334 PM CST MON FEB 5 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. QUICK MOVING SYSTEM PRESSES ACROSS THE MISSISSIPPI RIVER VALLEY AFTER MIDNIGHT TONIGHT...AND CLOUDS WILL INCREASE ACROSS THE AREA IN THE EARLY MORNING HOURS. SOME AREAS IN WESTERN ILLINOIS MAY SEE SOME FLURRIES AFTER MIDNIGHT...BUT THE SNOWFALL WILL BEGIN IN EARNEST WEST OF A LINE FROM PEORIA TO SPRINGFIELD AROUND DAWN...SPREADING EASTWARD TO CHAMPAIGN AND LAWRENCEVILLE BEFORE NOON. BE AWARE THAT THIS SYSTEM WILL DUMP SNOW QUICKLY...AND AROUND THE TIME THAT PEOPLE ARE MAKING THEIR COMMUTES TO WORK IN AREAS WEST OF INTERSTATE 55. LIGHT WINDS WILL BLOW THE VERY FLUFFY SNOW AROUND...REDUCING VISIBILITIES QUICKLY AS WELL. AVOID TRAVEL IF POSSIBLE AND LEAVE EARLY IF TRAVEL IS ABSOLUTELY NECESSARY. THE MAJORITY OF THE SNOW WILL BE CONFINED TO AREAS ALONG THE INTERSTATE 74 CORRIDOR...WITH 3 TO 5 INCHES OF ACCUMULATION. AREAS TO THE SOUTH WILL SEE 2 TO 4 INCHES BY TUESDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HJS
6 follow-up statements
000 WWUS43 KILX 060145 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 745 PM CST MON FEB 5 2007 ...FAST MOVING CLIPPER SYSTEM HEADED TOWARDS CENTRAL AND SOUTHEAST ILLINOIS... .A RAPIDLY MOVING CLIPPER SYSTEM IS EXPECTED TO BRING 2 TO 5 INCHES OF SNOW TO MUCH OF CENTRAL AND SOUTHEAST ILLINOIS TUESDAY. THE SNOW IS LIKELY TO BE FLUFFY AND WILL BLOW AROUND EASILY. THE COMBINATION OF THE FALLING AND BLOWING SNOW WILL CAUSE SLICK ROADS AND REDUCED VISIBILITIES. ILZ027>031-036>038-040>057-061>063-066>068-071>073-061000- /O.CON.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 745 PM CST MON FEB 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A QUICK MOVING SYSTEM WILL PRESS ACROSS THE MISSISSIPPI RIVER VALLEY AFTER MIDNIGHT TONIGHT...AND CLOUDS WILL INCREASE ACROSS THE AREA IN THE EARLY MORNING HOURS. SOME AREAS IN WESTERN ILLINOIS MAY SEE FLURRIES AFTER MIDNIGHT...BUT THE SNOWFALL WILL BEGIN IN EARNEST WEST OF A LINE FROM PEORIA TO SPRINGFIELD AROUND DAWN... SPREADING EASTWARD TO CHAMPAIGN AND LAWRENCEVILLE BEFORE NOON. BE AWARE THAT THIS SYSTEM WILL DUMP SNOW QUICKLY...AND AROUND THE TIME THAT PEOPLE ARE MAKING THEIR COMMUTES TO WORK IN AREAS WEST OF INTERSTATE 55. LIGHT WINDS WILL BLOW THE FLUFFY SNOW AROUND...REDUCING VISIBILITIES QUICKLY AS WELL. THE MAJORITY OF THE SNOW WILL BE CONFINED TO AREAS ALONG THE INTERSTATE 74 CORRIDOR...WITH 3 TO 5 INCHES OF ACCUMULATION EXPECTED. AREAS TO THE SOUTH WILL SEE 2 TO 4 INCHES BY TUESDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAK
000 WWUS43 KILX 060948 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 348 AM CST TUE FEB 6 2007 ...BETWEEN 2 AND 5 INCHES OF SNOW EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS TODAY... .A RAPIDLY MOVING CLIPPER SYSTEM OVER NORTH DAKOTA IS EXPECTED TO BRING 2 TO 5 INCHES OF SNOW TO MUCH OF CENTRAL AND SOUTHEAST ILLINOIS TODAY. THE SNOW IS LIKELY TO BE FLUFFY AND WILL BLOW AROUND EASILY. THE COMBINATION OF THE FALLING AND BLOWING SNOW WILL CAUSE SLICK ROADS AND REDUCED VISIBILITIES TO AROUND A HALF MILE AT TIMES. ILZ027>031-036>038-040>057-061>063-066>068-071>073-061400- /O.CON.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 348 AM CST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL SPREAD QUICKLY SOUTHEAST ACROSS CENTRAL ILLINOIS BETWEEN 8 AND 11 AM. THE SNOW WILL THEN DIMINISH FROM THE NORTHWEST BETWEEN 3 AND 6 PM. SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES SOUTHWEST OF A JACKSONVILLE TO EFFINGHAM TO ROBINSON LINE... TO 4 TO 5 INCHES ALONG AND NORTH OF I-74. VISIBILITIES WILL BE RESTRICTED TO AROUND A HALF MILE AT TIMES FROM LATE MORNING INTO MID AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HUETTL
000 WWUS43 KILX 061348 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 748 AM CST TUE FEB 6 2007 ...SNOW HAS BEGUN IN CENTRAL ILLINOIS. 2 TO 5 INCHES OF SNOW EXPECTED... .SNOW HAS SPREAD INTO MUCH OF ILLINOIS AHEAD OF A FAST-MOVING WINTER STORM SYSTEM MOVING SOUTHEASTWARD ACROSS IOWA. REPORTS FROM NORTHWESTERN ILLINOIS ALREADY INDICATE UP TO AN INCH OF SNOW ON THE GROUND. AS THE STORM SYSTEM MOVES ACROSS ILLINOIS LATER THIS MORNING...SNOW WILL BECOME HEAVY AT TIMES. 2 TO 5 INCHES OF SNOW CAN BE EXPECTED BY LATE AFTERNOON...WITH THE HEAVIEST AMOUNTS ALONG THE INTERSTATE 74 CORRIDOR. THE SNOW WILL TAPER OFF BY EARLY EVENING. ILZ027>031-036>038-040>057-061>063-066>068-071>073-061800- /O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 748 AM CST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. EXPECT SNOW TO CONTINUE THIS MORNING...AND BECOME HEAVY BEFORE NOON. AREAS FROM GALESBURG TOWARD BLOOMINGTON AND CHAMPAIGN MAY SEE 4 TO 5 INCHES...WITH 2 TO 4 INCHES TO THE SOUTHWEST OF THIS BAND. THE SNOW WILL TAPER OFF BY LATE AFTERNOON OR EARLY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CHURCHILL
000 WWUS43 KILX 061801 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1201 PM CST TUE FEB 6 2007 ...SNOW RAPIDLY MOVING THROUGH ILLINOIS EARLY THIS AFTERNOON... .A FAST MOVING STORM SYSTEM IS MOVING THROUGH ILLINOIS A LITTLE MORE RAPIDLY THAN ANTICIPATED. GENERALLY 2 TO 4 INCHES OF SNOW HAS BEEN REPORTED SO FAR... WITH MOST OF THE ACCUMULATIONS OCCURRING ALONG OR NORTH OF A LINE FROM HAVANA... TO LINCOLN... TO MATTOON. FARTHER SOUTH... VERY LITTLE SNOW HAS ACCUMULATED. SNOWFALL IS ALREADY COMING TO AN END WEST OF THE MISSISSIPPI RIVER... AND SNOW SHOULD TAPER OFF NORTHWEST OF THE ILLINOIS RIVER EARLY THIS AFTERNOON. ILZ040-047>052-061-066>068-071>073-061915- /O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1201 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW ADVISORY. SNOWFALL AMOUNTS HAVE GENERALLY BEEN LIGHT ACROSS AREAS SOUTH OF A JACKSONVILLE TO MATTOON LINE. WHILE PERIODS OF LIGHT SNOW CAN BE EXPECTED THROUGH MID AFTERNOON... ONLY MINOR ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED. $$ ILZ027>031-036>038-041>046-053>057-062-063-062215- /O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... DECATUR...CHARLESTON...MATTOON 1201 PM CST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LIGHT TO MODERATE SNOW CONTINUES TO FALL NORTH OF A JACKSONVILLE TO MATTOON LINE. EXPECT SNOW TO TAPER OFF IN AREAS ALONG AND WEST OF I-55 BY MID-AFTERNOON... WITH AN ADDITIONAL 1 TO 2 INCHES OF SNOW IN THIS AREA. EAST OF I-55... INCLUDING THE CHAMPAIGN URBANA AREA... SNOW WILL CONTINUE UNTIL THE LATE AFTERNOON HOURS... WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HARDIMAN
000 WWUS43 KILX 062036 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 236 PM CST TUE FEB 6 2007 ...SNOW RAPIDLY MOVING OUT OF THE REGION... .A FAST MOVING STORM SYSTEM WHICH PRODUCED 1 TO 5 INCHES OF SNOW ACROSS THE REGION... WITH THE HIGHEST AMOUNTS NORTH OF A HAVANA- LINCOLN-MATTOON LINE... IS RAPIDLY MOVING OUT OF THE AREA. SOME LIGHT TO MODERATE SNOW REMAINS ACROSS PARTS OF EAST CENTRAL ILLINOIS... BUT THIS IS EXPECTED TO DISSIPATE BY 5 PM. ILZ027>031-036>038-041>044-053-054-062145- /O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-MACON-MOULTRIE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...DECATUR 236 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW ADVISORY. THE STORM SYSTEM RESPONSIBLE FOR DROPPING 2 TO 5 INCHES OF SNOW ACROSS THE AREA HAS PUSHED EAST OF THE REGION. SOME LIGHT FLURRIES MAY PERSIST INTO THE EVENING HOURS. AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH EXTREME CAUTION TONIGHT. $$ ILZ045-046-055>057-062-063-062230- /O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 236 PM CST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A BAND OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT PARTS OF EAST CENTRAL ILLINOIS... GENERALLY BETWEEN I-74 AND I-70... THROUGH THE LATE AFTERNOON HOURS. ADDITIONAL LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN ONE INCH WILL BE POSSIBLE. SNOW IS EXPECTED TO TAPER OFF TO FLURRIES BY 4 PM. THE SNOW ADVISORY MAY BE CANCELED LATER THIS AFTERNOON. AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH EXTREME CAUTION TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HARDIMAN
000 WWUS43 KILX 062137 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CST TUE FEB 6 2007 ...SNOW HAS MOVED OUT OF THE REGION... .A FEW REMAINING LIGHT SNOW SHOWERS MAY AFFECT PARTS OF SOUTHEAST ILLINOIS THROUGH EARLY THIS EVENING. OTHERWISE... JUST A FEW FLURRIES CAN BE EXPECTED ELSEWHERE. NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED. ILZ045-046-055>057-062-063-062245- /O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/ CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON 337 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW ADVISORY. AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH EXTREME CAUTION TONIGHT. . $$ HARDIMAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Feb 5, 3:10 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 5, 3:10 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED ADVISORY INFO NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CST MON FEB 5 2007 .DISCUSSION... MAIN CHALLENGES IN THE SHORT TERM REVOLVE AROUND OVERNIGHT TEMPERATURES AND THEN WITH SNOW AMOUNTS ON TUESDAY AS CLIPPER SYSTEM TRACKS TO OUR SOUTH DURING THE DAY. FURTHER OUT...UPPER FLOW STILL FCST TO UNDERGO SOME SIGNIFICANT CHANGES ACRS ERN CANADA AND ACRS THE ERN PACIFIC RESULTING IN MORE OF A ZONAL FLOW PATTERN FOR THE LOWER 48 EARLY NEXT WEEK WHICH SHOULD BRING MODERATING TEMPERATURES TO THE MIDWEST. SHORT TERM...TONIGHT THROUGH THURSDAY... NO REAL SIGNIFICANT MODEL DIFFERENCES SEEN INTO TUESDAY WITH EITHER THE GFS OR NAM AS SFC RIDGE SHIFTS ACRS CNTRL ILLINOIS OVERNIGHT. DUE TO AN INCREASE IN CLOUD COVER...OVERNIGHT LOWS NOT EXPECTED TO BE AS LOW AS LAST NIGHT...BUT STILL PREFERRING TO GO AOB GUID VALUES. IMPRESSIVE WARM ADVECTION PATTERN DVLPS TO OUR WEST OVERNIGHT AHEAD OF CLIPPER SYSTEM WITH BEST 850-500 MB QG FORCING COINCIDENT WITH DEEPER MOISTURE PUSHING ACRS OUR WESTERN COUNTIES BY 12Z AND THEN SHIFTING EAST DURING THE DAY. TRACK OF SFC LOW AND INTENSITY OF THERMAL GRADIENT SUGGESTS SOME BANDING OF THE SNOW ACRS THE CENTRAL AND NORTHERN PORTION OF THE FCST AREA FOR A TIME LATE TUE MRNG INTO THE AFTN HOURS. SNOW RATIOS OF 20:1 SUGGEST 2 TO 5 INCHES OF SNOW CERTAINLY NOT OUT OF THE QUESTION...ESPECIALLY WITH THE PSBLTY OF SOME BANDING WITH THE PRECIP. THE BEST DEEP LAYERED FORCING AND MOISTURE COINCIDENT WITH THE FAVORED DENDRITIC ZONE TEMPS SUGGEST A RATHER QUICK MOVING SYSTEM WITH ONLY ABOUT A 6 TO 8 HOUR PERIOD OF FAVORABLE DYNAMICS. CURRENT INDICATIONS SUGGEST THE HIGHEST AMOUNTS WOULD RUN ALONG AND NORTH OF A SPRINGFIELD TO MATTOON LINE WITH LESSER AMOUNTS AS YOU HEAD SOUTH TOWARDS I70. FCST SOUNDINGS INDICATING PRECIP ALL SNOW EXCEPT IN THE SOUTHEAST WHERE TOWARDS THE END OF THE EVENT WE LOOSE THE ICE CRYSTAL GROWTH WITH THE POTENTIAL FOR A LITTLE FREEZING DRIZZLE JUST SOUTH OF OUR FCST AREA TUESDAY EVENING. FOR NOW...WL KEEP LOW CHANCE POPS FOR LIGHT SNOW OR FLURRIES. AFTER THE CLIPPER SYSTEM DEPARTS TUESDAY NIGHT...A FAIRLY QUIET PATTERN TO DOMINATE INTO THURSDAY AS HIGH PRESSURE SLOWLY BUILDS SOUTHEAST INTO THE MIDWEST. REAL CHALLENGE THEN WL BE TEMPERATURES OVER A NEW SNOW FIELD ACRS THE FCST AREA. WL GO AOB GUID VALUES...ESP FOR OVERNIGHT LOWS. STILL SOME QUESTION AS TO HOW THE GFS IS HANDLING WEAK SHORTWAVES DROPPING SE ALONG A FAIRLY TIGHT THERMAL GRADIENT TO OUR WEST AND SOUTH IN THE FAST NWLY FLOW AND AND CLOUD COVER AND LIGHT PRECIP THAT MAY OCCUR. FOR NOW...IT APPEARS MOST OF THE FORCING AND MOISTURE WL REMAIN WEST AND SOUTH OF OUR AREA. LONG TERM...FRIDAY THROUGH MONDAY... MEDIUM AND LONG RANGE ENSEMBLES STILL SUGGESTING A SIGNIFICANT PATTERN CHANGE TO TAKE PLACE LATE NEXT WEEKEND AND INTO NEXT WEEK. DEEP VORTEX THAT HAS PRODUCED WELL BELOW NORMAL TEMPERATURES SHOULD SLOWLY PUSH NE ACRS ERN CANADA ALLOWING OUR HEIGHTS TO SLOWLY RISE. MEANWHILE...ERN PACIFIC UPPER LEVEL RIDGE WILL BE UNDERCUT AS STRONGER WESTERLY FLOW PUSHES MOISTURE AND ENERGY EAST INTO THE WESTERN U.S...RESULTING IN A MODERATING TEMPS NEXT WEEK. AS FAR AS PRECIP IS CONCERNED...NO REAL STRONG SIGNALS IN THE ENSEMBLES THIS UPCOMING WEEKEND WITH SIGNIFICANT TIMING ISSUES SEEN WITH INDIVIDUAL SHORTWAVES RACING SE ACRS THE MIDWEST. TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO AVERAGE BELOW NORMAL...STARTING OUT WELL BELOW NORMAL WITH A TREND TOWARDS NEAR TO SLIGHTLY BELOW NORMAL TEMPS EARLY NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY TUESDAY FOR ALL AREAS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. && SMITH
Hazardous weather outlook, Feb 5, 12:01 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1201 PM CST MON FEB 5 2007 ILZ027>031-036>038-040>057-061>063-061215- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 1201 PM CST MON FEB 5 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY COLD WIND CHILL VALUES WILL CONTINUE TODAY. AIR TEMPERATURES FROM ZERO TO 8 BELOW WILL BE COMMON...AND WIND SPEEDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO. THOSE WHO MUST VENTURE OUTDOORS SHOULD KEEP SKIN COVERED TO PREVENT FROSTBITE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAST-MOVING STORM SYSTEM WILL BRING SNOW TO MUCH OF CENTRAL ILLINOIS ON TUESDAY. 2 TO 4 INCHES OF SNOWFALL WILL BE POSSIBLE... WITH MOST OF THE ACCUMULATING SNOW OCCURRING DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-061215- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1201 PM CST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAST-MOVING STORM SYSTEM WILL BRING SNOW TO MUCH OF SOUTHEAST ILLINOIS ON TUESDAY. 1 TO 3 INCHES OF SNOWFALL WILL BE POSSIBLE...WITH MOST OF THE ACCUMULATING SNOW OCCURRING IN THE MID TO LATE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Snow Advisories in Illinois, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.